MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +1.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136528310
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
Information was received from the doctor that revision surgery was needed for a patient with a destroyed biolox delta ceramic head.Complaints were of crunching, instability and pain in the hip joint.The patient's current condition is satisfactory doi: (b)(6) 2013.Dor: (b)(6) 2025.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received, ¿information was received from the doctor that a revision surgery is planned for (b)(6) 2025 in the clinic for a patient with a destroyed biolox delta ceramic head.I am attaching an x-ray of the patient and an implantation report (hip replacement on the right in 2013 in the same clinic) taken from the doctor's phone¿.The delta cer head 12/14 28mm +1.5 (lot.3534810) was not returned to medtech orthopaedics, however photos were provided for review.Review of the radiological images revealed that the reported ceramic femoral head has fractured into multiple pieces.It is not unreasonable that noise would be present due to the broken ceramic fragments articulating against the metal acetabular cup and mating femoral stem.No other defects that could have contributed to the reported event were observed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device [lot.3534810 / p.N 136528310] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The component properties and microstructure as obtained form the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the delta cer head 12/14 28mm +1.5 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device [lot.3534810 / p.N 136528310] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The component properties and microstructure as obtained form the quality documents fulfil the requirements as specified at the time of production.There is no indication of any pre-existing material defect.Device history review a manufacturing record evaluation was performed for the finished device [lot.3534810 / p.N 136528310] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Added: d4 (lot, expiry date), h4 corrected: d4 primary udi number.

Brand Name
DELTA CER HEAD 12/14 28MM +1.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23004995
Report Number1818910-2025-15486
Device Sequence Number10509039
Product Code LZO
UDI-Device Identifier10603295033271
UDI-Public(01)10603295033271(17)171130(10)3534810
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue Number136528310
Device Lot Number3534810
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale